Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Sexually Transmitted Diseases
|lashell0 - Wed May 23, 2007 8:44 am||
I’m 31 years old and I’ve been having a vaginal discharge for the last 5 months that continues to come back. I’ve been tested for all STD’s and I did test positive for herpes, which I believe I contracted 10+ years ago from an ex, but I never have any breakouts. On my last appointment (month ago) I had a light vaginal discharge with mild lower back pain and they diagnosed me with Cervicitis and gave me antibiotics. This has been the second antibiotic treatment I’ve had in 5 months and now I’m having the same symptoms again. Is this normal? The vaginal discharge is a milky color and has no odor. I know that Cervicitis can be caused by herpes, but I’ve never had any out breaks. My mother suffered from Lupus but I don’t think that these are symptoms of Lupus. Don’t know what to do.
|Dr. Chan Lowe - Wed May 23, 2007 2:40 pm||
I would recommend that you follow up with your gynecologist for further testing. Your description is very consistent with a condition called mucopurulent cervicitis. This can be from gonorrhea, chlamydia or several other infectious causes.
If your clinic is able you should have the gonorrhea and chlamydia urine testing done. This is much more sensitive than is the culture for these two bacteria.
If you were treated with a one dose treatment this is generally effective; however, you may need to have a longer treatment. Also, there are resistant strains of these bacteria appearing so you may need to use a different antibiotic.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.